MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SI POLYAXIAL SCREW 5.5 X 7 X 50MMM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH SI POLYAXIAL SCREW 5.5 X 7 X 50MMM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a revision surgery was performed to extend the construct up.Upon opening, it was noticed that metallosis had occurred.The heads of the pedicle screws at t11 and t12 on the right had dislodged and broken off of the screws.It was also occurred with the left sacral screw.The previous construct was from t10-pelvis.This report is for one (1) si polyaxial screw 5.5 x 7 x 50mm.This is report 2 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: g1: physical manufacturer.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the si polyaxl screw 7 x 50mm (p/n: 179712750, lot #: atcbgk) was returned and received at us cq.Upon visual inspection, the screw was broken into two pieces at the point where the shaft meets the head of the screw.The shaft of the screw was stripped and discolored.No other issues were identified on the returned device.The complaint could be confirmed for the returned device, as the device was received broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot =part #: 179712750, lot #: atcbgk.The dhr of product code: 179712750, lot: atcbgk was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 04-feb-2015.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SI POLYAXIAL SCREW 5.5 X 7 X 50MMM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12204973
Report Number1526439-2021-01453
Device Sequence Number5061841
Product Code NKB
UDI-Device Identifier10705034067919
UDI-Public10705034067919
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712750
Device Catalogue Number179712750
Device Lot NumberATCBGK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/16/2021
08/11/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date07/22/2021
08/18/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP TI POLY SCREW 9MMX50MM; SI POLYAXL SCREW 6 X 45MM; SI POLYAXL SCREW 6 X 45MM; SI POLYAXL SCREW 7 X 50MM; SI POLYAXL SCREW 7 X 55MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR